Hail, Crawford
- When
- March 3, 11:20 PM CST
- Where
- Crawford County, Arcadia
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.650, -94.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 3, 11:04 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION...SHORT TERM/AVIATION FOR 06Z TAFS NATIONAL WEATHER SERVICE SPRINGFIELD MO 1104 PM CST THU MAR 3 2005 .DISCUSSION... WATER VAPOR IMAGERY WAS SHOWING UPPER SHORTWAVE PUSHING ACROSS MISSOURI LATE THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OUT AHEAD OF THIS FEATURE ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI. HAD A SUPERCELL DEVELOP LATE IN THE AFTERNOON WHICH TRACKED ACROSS VERNON AND CEDAR COUNTY WITH GOLF BALL HAIL. STORMS WEAKENED AS THEY PUSHED INTO LESS FAVORABLE AIR MASS AND WEAKER INSTABILITY TOWARDS THE MID EVENING. WOULD EXPECT CONVECTION TO CONTINUE PUSHING OVER SOUTH CENTRAL MISSOURI AND EXITING THE CWA LATER TONIGHT. LOOKING UPSTREAM...SKY SHOULD CLEAR OUT AFTER CONVECTIVE PRECIPITATION EXITS TO THE SOUTHEAST. && .AVIATION... FOR THE 06Z TAFS...WILL CONTINUE CONVECTIVE PRECIPITATION CHANCES AND MVFR CEILINGS FOR FIRST COUPLE HOURS OF 06Z TAF CYCLE. AM EXPECTING SKY TO CLEAR PRETTY QUICKLY AFTER CONVECTIVE ACTIVITY EXITS TO THE SOUTHEAST AS SHORTWAVE PUSHES THROUGH. LOOK FOR VFR CONDITIONS REMAINDER OF FORECAST CYCLE FOR BOTH SGF/JLN. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. LINDENBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CST THU MAR 3 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 905 PM CST THU MAR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS HAIL UP TO QUARTER SIZE. AREAS AFFECTED AND TIMING: CENTRAL AND SOUTHWEST MISSOURI SOUTH AND EAST OF A JOPLIN TO NEVADA LINE. DISCUSSION: AN UPPER LEVEL DISTURBANCE AND MID LEVEL INSTABILITY WILL CONTINUE THE CHANCE OF SCATTERED THUNDERSTORMS TONIGHT ACROSS CENTRAL AND SOUTHWEST MISSOURI. SMALL HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 850 PM CST THU MAR 3 2005 MOZ067-040345- ST. CLAIR- 850 PM CST THU MAR 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY... AT 846 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSCEOLA...OR 21 MILES SOUTH OF CLINTON...AND MOVING SOUTHEAST AT 20 MPH. NICKEL SIZED HAIL IS EXPECTED WITH THIS STORM. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 914 PM CST THU MAR 3 2005 MOZ068-040415- HICKORY- 914 PM CST THU MAR 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR HICKORY COUNTY... AT 911 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEAUBLEAU...OR 20 MILES NORTHEAST OF STOCKTON...AND MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED INCLUDE WEAUBLEAU...ELKTON...AND WHEATLAND. SMALL HAIL IS EXPECTED WITH THIS STORM. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 921 PM CST THU MAR 3 2005 MOZ079-040415- POLK- 921 PM CST THU MAR 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY... AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEAUBLEAU...OR 15 MILES NORTHEAST OF STOCKTON...AND MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL BE... 5 MILES NORTHEAST OF BOLIVAR BY 950 PM CST. SMALL HAIL IS EXPECTED WITH THIS STORM. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CST THU MAR 3 2005 MOZ079-040445- POLK- 945 PM CST THU MAR 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY... AT 941 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BOLIVAR...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE... 6 MILES NORTHEAST OF BOLIVAR BY 950 PM CST. SMALL HAIL IS POSSIBLE WITH THIS STORM. SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CST THU MAR 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL STOCKTON 37.70N 93.80W
03/03/2005 0.88 INCH CEDAR MO LAW ENFORCEMENT
NICKLE HAIL REPORTED BY LAWENFORCEMENT
0955 PM HAIL FAIR PLAY 37.63N 93.58W
03/03/2005 1.00 INCH POLK MO LAW ENFORCEMENT
QUARTER HAIL REPORTED BY LAW ENFORCEMENT
0958 PM HAIL STOCKTON 37.70N 93.80W
03/03/2005 0.88 INCH CEDAR MO LAW ENFORCEMENT
NICKLE HAIL REPORTED BY LAW ENFORCEMENT
LDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1049 PM CST THU MAR 3 2005 MOZ090-040545- GREENE- 1049 PM CST THU MAR 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY... AT 1045 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTH SPRINGFIELD...MOVING SOUTHEAST AT 40 MPH. AVIATION INTERESTS AT THE SPRINGFIELD BRANSON REGIONAL AIRPORT AND PERSONS TRAVELLING ACROSS SPRINGFIELD AND EASTERN GREENE COUNTY SHOULD BE ALERT FOR A RAPID WIND SHIFT WITH NORTHERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS AS THIS STORM APPROACHES. BOOKBINDER
The Springfield radar (KSGF), 118 km away, was scanning. The volume nearest the first event began at 05:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436927.